Vol. 12, No. 10, 2018

Download this article
Download this article For screen
For printing
Recent Issues

Volume 12
Issue 10, 2237–2514
Issue 9, 2033–2235
Issue 8, 1823–2032
Issue 7, 1559–1821
Issue 6, 1311–1557
Issue 5, 1001–1309
Issue 4, 751–999
Issue 3, 493–750
Issue 2, 227–492
Issue 1, 1–225

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors' Addresses
Editors' Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
Realizing 2-groups as Galois groups following Shafarevich and Serre

Peter Schmid

Vol. 12 (2018), No. 10, 2387–2401
Abstract

Let G be a finite p-group for some prime p, say of order pn. For odd p the inverse problem of Galois theory for G has been solved through the (classical) work of Scholz and Reichardt, and Serre has shown that their method leads to fields of realization where at most n rational primes are (tamely) ramified. The approach by Shafarevich, for arbitrary p, has turned out to be quite delicate in the case p = 2. In this paper we treat this exceptional case in the spirit of Serre’s result, bounding the number of ramified primes at least by an integral polynomial in the rank of G, the polynomial depending on the 2-class of G.

Keywords
Galois 2-groups, Scholz fields, tame ramification, Shafarevich, Serre
Mathematical Subject Classification 2010
Primary: 11R32
Secondary: 20D15
Milestones
Received: 26 July 2017
Revised: 21 July 2018
Accepted: 26 August 2018
Published: 1 February 2019
Authors
Peter Schmid
Mathematisches Institut
Universität Tübingen
Tübingen
Germany